Dealing with an owie.

I don’t really watch EYK anymore but this video really hit home for me.

190103_10150452591885343_2748587_n

I had an accident in early 2011 I think, doing what I do best, being active and I was put on high doses of painkillers, (tramadol being one of them). For a while I was great, but the side effects became just too much for me and I became unable to do anything. I sat at home like a lemon waiting for visitors, I ate poorly because cooking was a burden and I kept poor hours because it hurt to sleep. So, like Martina did, I quit cold turkey. Which was just the WORST decision, don’t do that, talk to your Doctor. Thankfully I had people around me so I didn’t go through it alone. I spent a few days curled up on a friend​’s couch, just going through the most hallucinogenic withdrawals. It was awful, each day they’d come down and check that I was still alive, and I’d be barely able to move or say anything. Their friendship and kindness got me through, I can never thank them enough.

After years of appointments and exercises, last October I was cleared by my physiotherapist that nothing is broken and I have a full range of motion, but I still deal with remnants of that accident everyday. My pain threshold has definitely increased, but unfortunately so has has my tolerance for medication. Ibuprofen does very little, and paracetamol does next to nothing at all. My painkiller of choice is a specific brand of Ibuprofen+Codeine (200 mg/12.8 mg) which is not available on the NHS, only as over the counter pharmaceuticals which is frustrating! Thankfully it’s an own brand product, so it isn’t too expensive, but if they pull it then I’m pretty screwed as other formulations have a higher dosage of Codeine which instantly makes me drowsy. The tablets I buy feel just like regular ibuprofen used to before the accident.

I’m not at the point where I can’t be active anymore. I’m fine, I can lift boxes, I’ve travelled long distances and been okay. Actually, I’m reminded more when I stay still and do very little. Dealing with pain sucks and taking the medication can make you feel worse in a different way. I’m thankful that I had the NHS, the help of the doctors, physiotherapists and pharmacists to work with me to get better.

One Comment Add yours

  1. asphodeldw says:

    Stay strong Deborah! You’ve got your friends and you got me too! I hope to treat you to my red velvet cupcakes one day! #pray4deborah ❤

    Like

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s